MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 191124
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility¿s biomedical technician (bmt) reported that a blood leak occurred during a patient¿s hemodialysis (hd) treatment.The blood leak was coming from the combi set bloodline, but it was reportedly caused by the blood pump rotor.A tear was identified in the line, which was reportedly damaged by the blood pump rotor.The blood leak occurred approximately 3 hours into treatment.The machine alarmed appropriately with an air detector alarm.The patient¿s blood was returned, and a minimal amount of blood was lost, but could not be quantified.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported events.To resolve the reported issue, the biomed replaced the blood pump rotor.The blood pump rotor was reported to be available for evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.An exterior visual inspection of the returned blood pump rotor revealed a damaged sleeve (guide sheave) on one of the rear guide pins that can easily be removed from the pin.The pin had signs of debris.The returned sample was subjected to a functional test wherin the returned rotor was installed onto the blood pump module of a test machine.A patient test was performed with fresenius¿s combiset bloodline and water in dialysis (blood pump rate set at 450 ml/min) for 2 hours.The rotor did not damage the bloodline and there were no fluid leaks nor alarms during testing.The damaged rear sleeve stayed intact on the guide pin and did not dislodge during the test.Upon completion of the evaluation, the reported issue was confirmed and the cause was determined to be component failure of the blood tubing roller guide.
 
Event or Problem Description

Brand Name
2008T HD SYS. CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18809283
Report Number0002937457-2024-00351
Device Sequence Number17934328
Product Code KDI
UDI-Device Identifier00840861102082
UDI-Public00840861102082
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number191124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/15/2024
03/15/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/19/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS COMBISET BLOODLINE; FRESENIUS COMBISET BLOODLINE; FRESENIUS COMBISET BLOODLINE; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Patient SexUnknown